MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Model Number 23AGFN-756
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 23mm sjm regent heart valve w/flex cuff was chosen for implant.After the valve was implanted, the valve was attempted to twist but the valve would not rotate.It was noted that the patient had a small left ventricular outflow tract (lvot).It appeared that one of the valve leaflets would not open properly.The valve was explanted and a 21mm non-abbott valve was implanted intraoperatively.There was no clinically significant delay in the procedure and the patient remained hemodynamically stable throughout.The patient was reported as stable.
 
Additional Manufacturer Narrative
An event of difficulty rotating the valve and the valve leaflets being unable to open and close smoothly was reported.The investigation found that the mechanical leaflets opened and closed completely and were freely mobile.In addition, the sewing cuff was intact, and light brown in color.Morphological and hydrodynamic examinations indicated that the valve met abbott specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 23mm sjm regent heart valve w/flex cuff was chosen for implant.After the valve was implanted, the valve was attempted to twist but the valve would not rotate.It was noted that the patient had a small left ventricular outflow tract (lvot).It appeared that one of the valve leaflets would not open properly.The valve was explanted and a 21mm non-abbott valve was implanted intraoperatively.There was no clinically significant delay in the procedure and the patient remained hemodynamically stable throughout.The patient was reported as stable.Subsequent to the initially filed report, the following information was received that the valve leaflets were not moving well when they were being tested during device preparation.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16709778
Report Number2135147-2023-01561
Device Sequence Number6111870
Product Code LWQ
UDI-Device Identifier05414734006095
UDI-Public05414734006095
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23AGFN-756
Device Catalogue Number23AGFN-756
Device Lot NumberC00007843
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale